MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIB TRY IMPL IMPACTOR; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. GII TIB TRY IMPL IMPACTOR; TRAY, SURGICAL, INSTRUMENT
Model Number 71440472
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number:: case (b)(4).
 
Event or Problem Description
It was reported that the capture of a genesis ii tibial tray implant impactor broke off.As this was noticed upon inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned impactor confirms the tibial lock sub-assembly and cap nut are missing from the device.These pieces were not returned with the device.The device shows signs of significant wear and use.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII TIB TRY IMPL IMPACTOR
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12530596
Report Number1020279-2021-07162
Device Sequence Number14324525
Product Code FSM
UDI-Device Identifier03596010329875
UDI-Public03596010329875
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440472
Device Catalogue Number71440472
Device Lot Number06FM05082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1